MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date (b)(6) 2020 was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 49 was used during a sphincterotomy procedure.According to the complainant, during the procedure, the cutting wire broke upon bowing.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3 (date of event): the exact date of the event is unknown.The provided event date (b)(6) 2020 was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: the returned jagtome rx was analyzed, and a visual evaluation noted that the cutting wire was detached and blackened; also the cut of the wire was not smooth that shows it was not a mechanical cut.Additionally, the working length was twisted and torn from the end of the c-channel to distal tip.No other issues with the device were noted.The reported event was confirmed.The failure found could be caused by a peak of voltage or if the device was not in contact with the tissue during energization.Additionally the working length was twisted and torn from the end of the rapid exchange channel to distal tip that it is possible that the factors encountered during the procedure the technique used by the physician during extraction of the device, patient anatomy or the interaction with the scope; could have contributed with the reported event.Based on all gathered information, the most probable cause of this complaint is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
JAGTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10136811
Report Number3005099803-2020-02182
Device Sequence Number19356434
Product Code KNS
UDI-Device Identifier08714729776734
UDI-Public08714729776734
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2023
Device Model NumberM00573020
Device Catalogue Number7302
Device Lot Number0025023600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1